Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
171 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What are the after effect of stopping escitalopram and clonazepam?

I am taking Escitalopram 5 mg & Clonazepam 0.5 mg for the past 1 year.Now i want to stop these because i dont want to be dependant on some tablets.I know sudden stopping isnt the way.Can i shove it to Escitalopram 2.5 mg & Clonazepam 0.25 mg ?If thats the way how long should i take these shoved off prescription before i stop these completely!!plzz help
Wed, 7 Jul 2021
Report Abuse
General & Family Physician 's  Response
Hi,

In my opinion, any increase or decrease of doses, in these cases should not be abrupt, rather it should be in a gradual tapering manner, under guidance of your doctor. Normal tapering may be something like this in your case, Escitalopram 5mg + Clonazepam 2.5 mg for 1 month
Escitalopram 5mg for 1 month
Escitalopram 2.5 mg for 1 month

After this, you may try to completely weaning off the drug. This is just a likely one of the plans for withdrawal. Actual plan may differ with respect to duration of each time slot etc. depending on your acceptance and symptoms to the lowered doses. However, all this titration of doses should be strictly under guidance of your doctor to avoid the agonizing withdrawal symptoms.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Satnarain Bansal, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Recent questions on Citalopram


What are the after effect of stopping escitalopram and clonazepam?

Hi, In my opinion, any increase or decrease of doses, in these cases should not be abrupt, rather it should be in a gradual tapering manner, under guidance of your doctor. Normal tapering may be something like this in your case, Escitalopram 5mg + Clonazepam 2.5 mg for 1 month Escitalopram 5mg for 1 month Escitalopram 2.5 mg for 1 month After this, you may try to completely weaning off the drug. This is just a likely one of the plans for withdrawal. Actual plan may differ with respect to duration of each time slot etc. depending on your acceptance and symptoms to the lowered doses. However, all this titration of doses should be strictly under guidance of your doctor to avoid the agonizing withdrawal symptoms. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Satnarain Bansal, General & Family Physician